An optimization problem for lattices

L. Hajdu, T. Kovács, A. Peth, M. Pohst

Research output: Contribution to journalArticle


We present theoretical and computational results concerning an optimization problem for lattices, related to a generalization of the concept of dual lattices. Let Λ be a k-dimensional lattice in ℝn (with 0 < k ≤ n), and p, q ε ℝ+ ∪. We define the p, qnorm Np,q() of the lattice Λ and show that this norm always exists. In fact, our results yield an algorithm for the calculation of Np,q(). Further, since this general algorithm is not efficient, we discuss more closely two particular choices for p, q that arise naturally. Namely, we consider the case (p, q) = (2,), and also the choice (p, q) = (1,). In both cases,we showthat in general, an optimal basis of Λ as well as Np,q (λ) can be calculated. Finally, we illustrate our methods by several numerical examples.

Original languageEnglish
Pages (from-to)443-455
Number of pages13
JournalExperimental Mathematics
Issue number4
Publication statusPublished - Oct 2 2013



  • LLL-reduction
  • bases of lattices
  • basis reduction
  • dual lattices
  • lattices

ASJC Scopus subject areas

  • Mathematics(all)

Cite this